MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5 VA LCK SCRW/SLF-TP/STRD/60; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 3.5 VA LCK SCRW/SLF-TP/STRD/60; SCREW, FIXATION, BONE
Model Number 02.127.160
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: additional product code: hrs.Due to intra-operative issues, the device was not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation as it was reportedly discarded.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a tibia plateau fracture repair, a locking screw went through a variable angle - locking compression proximal tibia plate (lcp).Initially, the surgeon used a power driver with torque limiter to implant six (6) locking screws into the plate.The surgeon then used stardrive screwdriver from a locking small fragment set to final tighten the screws.On (b)(6) 2018, intra-operatively, x-ray was done and it confirmed that one of the screws had gone through the plate.The surgeon then backed the screw out and discarded it.The screw was intact, but the hole in the plate had stripped after the surgeon tightened without torque limiter.Instead of a clover shape, it appeared as a circle.That hole was left empty.There were also supplemental screws that were used to provide a temporary fixation on the side of the tibia but they were removed as they were never intended on being implanted.There was an approximate one-minute surgical delay to remove the screw.The final construct included one (1) plate and five (5) screws.The procedure was completed successfully.Patient outcome was stable.Concomitant devices reported: torque limiting attachment (part 511.773, lot unknown, quantity 1), locking screws (part 02.127.170, lot unknown, quantity 4), locking screw (part 02.127.156, lot unknown, quantity 1), and stardrive screwdriver (part 314.115, lot unknown, quantity 1).(b)(4).

Brand Name
3.5 VA LCK SCRW/SLF-TP/STRD/60
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7583968
Report Number2939274-2018-52444
Device Sequence Number14110816
Product Code HWC
UDI-Device Identifier10886982043344
UDI-Public(01)10886982043344
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.127.160
Device Catalogue Number02.127.160
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1